|Online since 2002|
About ZoloftIf you use Zoloft, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Hair loss?
I have been taking Zoloft for about 7 years now and about a year ago I noticed that my hair was thinning and falling out. Can Zoloft cause this kind of hair loss? If I stop taking Zoloft, will my have a chance of growing back?
AskDocWeb: Hair loss seems to be a possible side effect of all SSRIs but it doesn't happen very often. In most cases the hair does come back when the drug is discontinued but don't stop taking your medication without talking to your doctor first.
Subj: Nightmares, night sweats, and tremors
I have been taking Zoloft for over a month now. I started off taking 50 mg once a day, and 50-100 mg of trazadone to help me sleep at night. After 2 wks, my dose was increased to 100 mg zoloft and 150 mg trazadone. I had really bad nightmares, night sweats, and recently tremors. I had to leave work one day because the tremors were so bad. So the next day my doctor started me on Lexapro 10 mg (which is really expensive) and Elavil to help me sleep. I'm still taking 50 mg to wean off the zoloft for 10 days. I hope the Lexapro works as good as the zoloft. I didn't experience any weight gain, it was more like weight loss. I did experience bad nausea, loss appetite, and diarrhea. However these side effects went away after the first wk or 2. AskDocWeb why do you always suggest Lexapro to reviewers; instead of some of the other antidepressants on the market?
AskDocWeb: Sorry if it seems that way. Here is a list of some of the other antidepressants just to give them some equal time.
Subj: No more mood swings
I was prescribed 50mg of Zoloft to treat post partum depression. It has worked great! The only side effect I had was an intense headache the first two days. I have been on it about two weeks now. I have not had a crying spell, and I have been more patient and my intense rage is gone as well. I love it, I feel like I have my life back (I am normally a very happy person), and my relationship with my husband and other child is so much better (no more mood swings).
Subj: Change in personality
I was on Lexapro for treatment of anxiety and OCD for 3 years and my psychiatrist switched me to Zoloft because the Lexapro no longer worked. Since starting the Zoloft, I am lazy and complacent. I have no motivation or drive. I don't take care of myself. I don't like to groom. I also have no sex drive. I was also depressed. This is a total change in personality for me. I also sweat severely and constantly. My scalp is always wet. I shared these side effects with my doctor and he suggested lowering my Zoloft dosage and adding Wellbutrin. I decreased to 100mg of Zoloft and started taking 75mg of Wellbutrin. At the lower dose of Zoloft, all of my OCD and anxiety came back. The Wellbutrin has definitely helped with the depression and moods. I do, however, occasionally think of suicide. I am back up to 150mg of Zoloft and am miserable. I won't see my doctor until December at which time I will definitely ask for a change of medication.
Subj: Can't focus or pay attention
I have been on Zoloft for a few months now. I have gained about 20 lbs and I have lately been feeling overly medicated and "not all there". I feel like my head is in the clouds and I don't like it. I can't focus or pay attention to anything, it like I am not really here. The problem is, I lost my health insurance after turning 25, so I can't see a doctor. Is it safe for me to stop taking the Zoloft? I don't want to feel this was anymore, it was really working well at first, but I can't take this new side effect.
AskDocWeb: According to the American Academy of Family Physicians antidepressant medications shouldn't be stopped without a doctor's supervision. If Zoloft is stopped suddenly, it may result in a relapse of depression and withdrawal-like symptoms of a condition called antidepressant discontinuation syndrome (ADS) may emerge. The condition isn't dangerous and symptoms often subside within a week. The most common symptoms of ADS are:
Subj: Hair loss, night sweats and weight loss
I was going through a very rough time in my life. Depression and anxiety were out of control. Doctor started me on Zoloft 5 months ago 25mg then 50mg, now 75mg. I also take Xanex 0.5mg every night to help me sleep. Never had nightmares, but hair loss yes and night sweats, loss some weight. I notice if I do forget and take it later in the day. I start craving and eat, eat, eat...
Subj: Tried to commit suicide
I took Zoloft and a month later I wound up in a mental hospital and tried to commit suicide. It made me act like a wild animal. The FDA needs to ban this stuff from the market and put warning labels on this stuff if they dont! It ruined my life!
Subj: Hair loss?
Does Zoloft cause hair loss?
AskDocWeb: Hair loss is not one of the officially recognized side effects of Zoloft but there have been over two dozen reports of that here.
Subj: Diarrhea, agitation, and sweating
I have been using Zoloft for about 9 years now, Ive tried most anti depressants since i was about 21. Im 37 now. I wouldnt recommend Zoloft to those under 25 as it worked better for me in my late 20s. It doesnt cause weight gain which is good. I dont have much of an appetite so I have small amounts of food which satisfy me. At the start I got the normal side effects, diahorrea, agitation, sweating etc but its tends to get better over the years. My worst time for depression is a week before my period so I just take a higher dose and it helps me alot. A friend of mine has started Pristiq (Desvenlafaxine) and she says its fantastic. So much more energy which im after as Zoloft doesnt give me much energy at all, Should I change meds?
AskDocWeb: The discussion here is about side effects. Please direct questions about changing meds to your personal healthcare provider.
Subj: Withdrawals from Zoloft
The first time I stopped taking Zoloft I was told there were no withdrawal symptoms. After 3 days the symptoms were so bad I went to the doctor for dizziness and disorientation among other things and was diagnosed with an inner ear infection. The symptoms did not respond to the antibiotics so i tried taking another Zoloft to see if that would calm my side effects, and it did. So I decided to ween myself off of the Zoloft slowly instead of cold turkey like the Dr. suggested.
The next time I stopped taking Zoloft I was trying Prozac and was tapering off Zoloft and gradually starting Prozac. This combination gave me no withdrawal from Zoloft and once on Prozac alone (which does not have withdrawal symptoms for me). I could stop taking all medications. Prozac did not work for me and I went back on Zoloft, but now I know what combination of meds will allow me to stop taking Zoloft without all of the side effects if needed. One other thing. I read about Welbutrin used with Zoloft and suggested it to my doctor. I have been using both for a couple of years now. Zoloft kind of leaves me numb and I believe the welbutrin er brings my energy levels and awareness up to even things out. I feel it improves my quality of life.
Subj: Common mistake
Good! Don't quit taking the medication because you feel better and think you don't need it anymore. This is a common mistake that can throw you right back into mania. Female
I have been taking 25mg Setraline (zoloft)for quite a few years. I was at my doctor and told him that I was feeling anxious. He wanted to up the dose, but I didn't want to. I said I would like to try quitting because had done that before and then when I went back on it, it seemed to work again. He said that some people build a tolerance. I asked him if I should wean off of it. He said because I am such a low level, that it wasn't necessary. However I took it every other day for about 5 days and then quit. It's been about a week and I have been dizzy every day when I walk or move especially. How long will this take to go away? I do not feel anxious which is great, but do not like the dizziness. Should I have weaned more than what I did being on the lowest dosage possible. My doctor said that most adults are not even helped on such a low dose, but it did help me.
AskDocWeb: Dizziness caused by the withdrawal of Zoloft has not been reported to last more than two weeks.
Read more feedback.
Zoloft Report - 26 - 27 - Page 28 - 29 - 30 - Last Page 36
If you find this page useful share it with others. If you have used Zoloft, use the form below to add your review of Zoloft, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Zoloft and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.